# SDR AALA202501281364

- Difficulty date: January 24, 2025
- Submitted: January 28, 2025
- Operation: Air carrier
- Aircraft: N994AN
- Make and model: Airbus A321-231
- Aircraft serial: 7407
- Aircraft time: 24,986 hours, 9,880 cycles
- System (JASC): 4990 · APU Oil System
- Part: Oil System
- Condition: Leaking
- Location: Apu
- Component: Apu, Hnywl
- Component part number: 38007081
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS GROUNDED: THE FLIGHT CREW REPORTED THAT THERE IS A MILD ODOR PRESENT WHEN PACK 1 IS ON. THE ODOR SUBSIDES WHEN PACK 1 IS TURNED OFF. IT DOES NOT SMELL ELECTRICAL OR MECHANICAL (OIL). MAINTENANCE FOUND A HEAVY OIL BURNING SMELL WITH BOTH PACKS ON WITH THE APU AS THE BLEED SOURCE. MAINTENANCE FOUND OIL LEAKING FROM THE APU SURGE AIR DUCT JUST PRIOR TO THE SURGE VALVE WHICH WAS RUNNING DOWN ON THE RIGHT HAND APU ACCESS DOOR. MAINTENANCE REPLACED THE APU PER TASK CARD 26L31049003 AND ACCOMPLISHED A DECONTAMINATION OF THE ENVIRONMENTAL CONTROL SYSTEM PER TASK CARDS 26L00021013, 26L00021014. A SATISFACTORY LEAK / OPERATIONAL CHECK WAS ACCOMPLISHED WITH NO ODORS NOTED.
